Hail, Tippah
- When
- June 8, 10:52 AM CST to 10:57 AM CST
- Where
- Tippah County, 0.99 mi NW of Dumas
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.640, -88.842
Measured nickel sized hail reported at Clarks Country Store in Dumas.
Remnant outflow boundaries from the previous day's storms resulted in scattered convective development. A moist and unstable atmosphere combined with the previous day's rainfall created a perfect opportunity for showers and strong thunderstorms with hail, damaging wind, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Remnant outflow boundaries from the previous day's storms resulted in scattered convective development. A moist and unstable atmosphere combined with the previous day's rainfall created a perfect opportunity for showers and strong thunderstorms with hail, damaging wind, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 8, 9:35 AM CST, 1 hour 17 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1035 AM CDT Wed Jun 8 2022 .UPDATE...Morning Update. && .DISCUSSION... Updated pops and weather based on current radar over the Midsouth as well as upstream activity. Morning convection helped to stabilize much of the Midsouth although northeast Mississippi still remains quite unstable. We will likely see storms currently over east Oklahoma track into east Arkansas and north Mississippi later this afternoon. Additional thunderstorms may develop over northeast Mississippi this afternoon. Thursday looks fairly dry with another round of thunderstorms expected Friday. 30 && .PREV DISCUSSION... /issued 646 AM CDT Wed Jun 8 2022/ It's another soupy night across the Mid-South. Both current dewpoints and temperatures are in the upper 60s to low 70s. Latest GOES Nighttime Microphysics Satellite Imagery shows some patchy fog across the area as a result of lingering residual moisture. This is expected to persist through much of the night. Will hold off on an advisory as vsbys are remain above 1SM in places where there is patchy fog. A lot of moving parts to today's forecast that will result in another day of showers and thunderstorms with some storms potentially reaching severe criteria. Upper ridging is still maintained across north MEX and TX with west-northwest flow aloft. Latest GOES water vapor imagery shows an ongoing MCS across the Plains. This is forecast to ride the periphery of the upper level ridge with an attendant shortwave towards the Mid- South. This feature and weak frontal boundary in the vicinity of the TN/MS stateline coupled with daytime heating/destabilization will spark showers and storms by late morning through the afternoon. Additionally, surface cold front will move through the region later in the day bringing in some drier air across the norther portion of the CWA by early Thursday. The environment remains moist and quite unstable thus, strong to severe storms will be possible across the Mid- South today. SPC has included the entire Mid- South in a Slight Risk (2/5) for severe storms with damaging winds being the primary threat. Secondary threats include hail, locally heavy rainfall, and a tornado or two. Unlike yesterday, modest low level shear will exist across the area , particularly near the weak frontal boundary. As a result, a tornado cannot be ruled out today. Similarly, locally heavy rainfall will continue to remain a threat, as stronger storms could dump at least 1-2" of rain at times. There is some uncertainty as to the MCS weakening as it progresses eastward, however, there can certainly be redevelopment along any residual boundaries later in the afternoon. A surface cold front will sweep through the area this evening bringing in drier air. CAMs do hint at a few light showers accompanying this front later in the evening, so this will be something to watch. Much of the area will remain dry on Thursday. Though, the surface front will get hung just to our south. Maintained some low PoPs across portions of North MS on Thursday to account for this possibility. On Friday, another MCS will dive southeastward from the Plains bringing another round of showers and storms to the Mid-South. Portions of northeast AR and north MS are in a Marginal Risk (1/5) to Slight Risk (2/5) for severe storms on Friday. Damaging winds look to be the primary hazard with these storms. More details to come. The remainder of the forecast remains dry. However, given that we will remain under northwest flow aloft, that can certainly change at any time. We will briefly cool down on Saturday with temperatures in the low 80s. This will be short lived, as it is summertime. Temperatures will begin a warming trend through the latter half of the weekend into early next week. Could seem some hot temperatures next week...stay tuned. 17 AVIATION... Some fog and low clouds prevail across northern parts of the Mid- South including KJBR and KMKL. An MCV over north-central AR combined with a shortwave moving through the mid MS Valley along with a weak cold front will result in numerous showers and thunderstorms today. Continued tempo groups for TSRA at all sites from late morning to early afternoon. TSRA threat will end altogether this evening. Will need to watch for fog development again later tonight though for now did not mention. Light winds will become WSW around 10 kts with a few gusts today then shifting to north as a weak cold front moves through late this afternoon into this evening. SJM && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 850 AM CDT Wed Jun 8 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091600- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 850 AM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for severe storms across the Midsouth today. Damaging wind gusts will be the primary threat. Secondary threats include large hail, flash flooding and a few short- lived tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms will possible again on Friday across portions of Northeast Arkansas and North Mississippi. Damaging winds will be the main threat but small hail and locally heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Additional activation is possible on Friday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
Special Weather Statement
National Weather Service Memphis TN
826 AM CDT Wed Jun 8 2022
ARZ048-049-058-081400-
St. Francis AR-Phillips AR-Lee AR-
826 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of Lee, southwestern
St. Francis and northeastern Phillips Counties through 900 AM CDT...
At 826 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wheatley, or 7 miles northeast of Brinkley, moving southeast at 35
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Forrest City, Marianna, Madison, Palestine, Caldwell, Wheatley, Lexa,
Moro, Rondo, Aubrey, Haynes, Garret Grove, Brickeys, New Salem,
Lagrange, Cody, Haleside, New Castle, Soudan and Vineyard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9115 3500 9104 3515 9104 3515 9098
3491 9050 3458 9074 3479 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 1326Z 306DEG 32KT 3498 9111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Memphis TN
931 AM CDT Wed Jun 8 2022
ARZ048-049-058-MSZ007-081500-
St. Francis AR-Phillips AR-Lee AR-Tunica MS-
931 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of eastern Lee,
southeastern St. Francis, northeastern Phillips and Tunica Counties
through 1000 AM CDT...
At 931 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Brickeys, or 9 miles east of Marianna, moving
southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St Francis National Park, Helena-West Helena, Tunica, Rondo, Dubbs,
Brickeys, North Tunica, Dundee, Robinsonville, Little Texas,
Lagrange, Jeffersonville, Cody, Clack, Gerlach Mill, Kokomo,
Haleside, Commerce, Austin and Mud Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9059 3489 9041 3483 9041 3486 9034
3485 9032 3485 9030 3481 9020 3472 9020
3472 9021 3470 9023 3465 9022 3463 9024
3461 9024 3451 9030 3451 9031 3442 9035
3466 9083
TIME...MOT...LOC 1431Z 295DEG 29KT 3474 9060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 3 W BELLE EAGLE 35.68N 89.29W
06/06/2022 HAYWOOD TN NWS STORM SURVEY
A DAMAGE SURVEY REVEALED THAT A TORNADO
BRIEFLY TOUCHED DOWN IN THE COMMUNITY OF
CHRISTMASVILLE, TN IN NORTHERN HAYWOOD
COUNTY. THE TORNADO PRODUCED SOME ROOF
DAMAGE TO THE HICKORY GROVE MISSIONARY
BAPTIST CHURCH. A CEMETERY NEXT TO THE
CHURCH HAD SEVERAL SMALL HEADSTONES KNOCKED
DOWN. ONE LARGE TREE ALONG WITH SEVERAL
LARGE TREE LIMBS WERE BLOWN DOWN.
&&
AJCSpecial Weather Statement
National Weather Service Memphis TN
1145 AM CDT Wed Jun 8 2022
MSZ004-009-014-081715-
Tippah MS-Union MS-Prentiss MS-
1145 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northeastern Union,
southeastern Tippah and western Prentiss Counties through 1215 PM
CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Keownville, or 9 miles southeast of Ripley, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville, Baldwyn, Jumpertown, Keownville, Wheeler, Dumas, Rienzi,
Graham, Jericho, Blackland, Gaston, Molino, Clarysville, Geeville,
Locum and Frankstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 8894 3468 8898 3476 8864 3476 8853
3452 8848
TIME...MOT...LOC 1645Z 260DEG 25KT 3460 8888
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Columbus AFB radar (KGWX), 95 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
1 hail. Local standard time, as filed.
Measured nickel sized hail reported at Clarks Country Store in Dumas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037251.